MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 8579
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 06/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".The treating doctor shared that the tooth prognosis was good.The tooth was not expected to be extracted or lost during treatment.Treating doctor doesn't know if treatment plan could have aggravated the clinical condition.Align's clinical review noted that the patient underwent two rounds of aligner therapy, with the first consisting of 15 upper and 18 lower aligners and the second consisting of 18 aligners.The initial treatment plan demonstrated uneven occlusal contacts prior to treatment, including heavier contact on tooth #5.Following the first round, occlusal contacts were redistributed, with reduced contact on tooth #5.The final programmed occlusion showed generally even contacts posteriorly, with the exception of teeth lacking antagonists.Tooth #5 did not undergo moderate or complex movements during treatment.The patient initially presented with a posterior open bite, which treatment aimed to correct.The most recent record showing the tooth present and reportedly healthy was dated (b)(6) 2025.No radiographic records were available to further assess the condition of the tooth.There is no conclusive evidence provided that supports or opposes whether the vivera retainer caused or contributed to the reported permanent damage.Based on the available information, the patient had permanent damage, and the vivera retainer were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.The exact date of the event is unknown.Despite reasonable efforts, no conclusive information was available to determine when the event occurred.The date (b3) provided corresponds to the date the event was reported to the manufacturer and does not necessarily reflect the actual date of occurrence.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of tooth loss involving tooth #5.The patient did not report requiring any medical intervention as a result of the event.The patient indicated taking antibiotics to alleviate the reported symptoms.The patient is continuing treatment with the vivera retainers and is currently asymptomatic.

Brand Name
VIVERA RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key25693096
Report Number2953749-2026-02209
Device Sequence Number15813363
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0234088562(13)250923(91)2405255201R
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8579
Device Lot Number234088562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2026
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age36 YR
Patient SexMale